MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the manta would not advance through sheath." the issue was identified during use on patient.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).One unit of manta, sheath and dilator were returned for evaluation.Blood particulates were noted on all of them.The units were dec ontaminated and inspected.Manta was locked into the sheath with the lever actuated.The components were not pushed out of the lumen.The device lot history record review for lot number mn2301556 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Customer stated, "manta would not advance through sheath".Per product return, the manta was locked into the sheath.It is likely that the customer could have experienced a severe resistance in advancing the bypass tube.No confirmation on the degree of resistance experienced was provided.Functional testing for resistance cannot be performed due the manta locked into the sheath.The ifu states the following if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device.A capa was previously opened under teleflex quality system to address this issue.The root cause is related to lack of production and process controls that led to a shift in button valve performance.The corrective action within the capa led to a decrease of the issue by 50% rate and further investigations will be initiated if the occurrence rate exceeds the limit as per the capa.The der process will continue to monitor for any similar events.

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19040458
Report Number3010252479-2024-00051
Device Sequence Number8482966
Product Code MGB
UDI-Device Identifier00856279007079
UDI-Public00856279007079
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2156
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown